Reduction in Levothyroxine or lyme?

Hi, I was told by my GP to reduce my Levo from 125mg to !00mg as my TSH levels were low on two occasions. I feel dreadful today croaky voice, muscle ache and have been in bed all afternoon as soooooo tired. I ended up in hospital three weeks ago as I had a funny turn, vision cloudy and thought I was going to black out plus tingling all over face. I have not felt well since then and wonder if it could have been thyroid related. I am starting to consider lyme disease but not sure if I am on the right track. Anyone got any advice as the way I feel I am going to have to give up work as I feel too ill to carry on.

3 Replies

oldestnewest
  • The doctor has no reason to reduce your dose but he's doing what the guidelines state - only take notice of the TSH. You should get a print-out of your last blood test results, with the ranges, from the surgery and post on a new question. You should be looking to have a TSH of 1 or lower or suppressed, whatever makes you feel well. Some surgeries ask for a nominal sum to cover paper/ink.

    Your GP should test your Free T3 and Free T4 (probably wont) but you can have a private blood test from a recommended lab.

    T3 is the active hormone required in our receptor cells. T4 is inactive and we should have sufficient to enable it to convert to T3. Doctors don't even appear to know the most basic. I wonder if you asked what is the active thyroid hormone, would they be able to answer?

  • It's not impossible for it to be Lyme - but if these symptoms coincide with the dose reduction then the smart money is on that being the reason! A low TSH does not necessarily mean overmedication but so few doctors understand that - sooo frustrating. Would be well worth asking if you could return to the dosage upon which you were well, pointing out that if your FT3 and FT4 are not overrange you can't possibly be overmedicated.

    Feel for you - hugs x

  • A croaky voice was a symptom i had before being given T4.

You may also like...